MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383557
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562); Free or Unrestricted Flow (2945)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero tubing partially separated from hub; leaked and drew air during lab draw.The following information was provided by the initial reporter: nurse inserted iv and immediately afterward went to draw bloodwork.Noted that ++ air was being siphoned.Assessed iv catheter system and noted that the area between the distal pink hub and tubing was partially disconnected and leaking blood.Delay in patient case removed and new iv inserted (additional cost).
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Patient codes updated: investigation results: the complaint that the extension tube was partially disconnected from the pink hub was confirmed from the photograph that was provided for investigation.The photograph showed a 20g nexiva iv catheter.The needle had been removed from the catheter and the device exhibited evidence of use.What appeared to be blood residue was observed within the extension tubing and catheter tubing.What was consistent with air bubbles was observed in the extension tubing, which would be a concomitant issue from the partially separated extension tube.The extension tubing was positioned within the pink luer adapter but was not aligned with the axis of the adapter.It appeared that the tubing was partially separated from the adapter.Due to the condition of the sample, the root cause of the reported issue could not be determined from the photograph.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of manufacturing records was performed and there were no issues during the production of this batch.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21690477
Report Number1710034-2025-00476
Device Sequence Number8849723
Product Code FOZ
UDI-Device Identifier00382903835577
UDI-Public(01)00382903835577(11)240730(17)270731(10)4212448
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383557
Device Lot Number4212448
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown